Results 1 to 7 of 7

Thread: How do you know it's time to switch?

  1. #1

    Join Date
    Dec 2007
    Location
    Taking a ride on my grdonkey :D
    Posts
    2,716

    Default How do you know it's time to switch?

    Hello girls Just have a few q's about the Pill (and other contraceptions) and am looking for some advice or personal experience.

    Background: After DD1 was born, I went on Trifeme/Triphasil for nearly a year (stopped taking it just after DD1's first birthday to TTC, got pg first cycle with DD2. All good). Never had any issues - took it at 8am every day, never had to skip a cycle, never experienced a breakthrough bleed or even a stray spot - AF was always on time right down to the hour, never had any pregnancy scares or bad side-effects or anything that gave me cause for concern. As I said, stopped taking it only because we were TTCing and had no issues with conception.



    Since DD2 was born, DH and I have been using condoms - first because I was BFing and didn't want to muck up my supply, then I was reluctant to go back on it until after my tummy tuck as, while on Trifeme, I didn't gain any noticeable weight but shifting it was impossible. I still had quite a bit of baby weight from DD1 the first time around and never got rid of it, but after having DD2 I dropped back to pre-DD1 weight + 5kgs (which I'm okay with). So I waited until after my surgery to ensure I was at my 'goal weight' before going on the Pill, knowing it would be hard to shift any extra while on it.


    Anyway, I've been on Trifeme for over 3 months now, and it's been giving me issues. Nothing hugely important, but I had a pg scare a few weeks back (posted a thread about it and then lost it so couldn't reply with an update - tests were neg, thank goodness!), with stray mid-cycle spotting. I've had issues with taking it at the right times - my routine is different to when I was a mum of one and I often sleep in late and have to play catch-up (which DH is getting really annoyed with, he hates condoms and hates that I'm not consistent enough). I took one two hours late last week, and was almost due for AF, but according to the instructions if you take it late, you have to keep going for 7 days, skipping the red pills if necessary - so I am. But for three days (since red pills were due to start), I've had *TMI WARNING* lovely black/brown, sludgy discharge (like the end of AF), clots and nasty cramping in my lower abdomen.
    Oh, and there was that pg test a few days ago that came up +ve, then subsequent ones (over the space of a few days, most recent one was today) all came up -ve.

    Don't know what's going on, but I'm wondering if it's time to change Pills? Perhaps this one just isn't agreeing with me any more? In the past it was easy to tell - pain, skin rash and stupid fast weight gain, I could tell within a month whether a brand was working for me or not... now I don't know, I have no side effects other than weird bleeding and some awful cramping over the past day. No red blood, nothing 'fresh' looking, just gross blackish-brown clotted sludge. It's awesome :/

    Does anyone have any idea what's going on, and whether a change in Pill would sort this out? Should I just start looking into other options (Mirena etc?) TIA! x

  2. #2

    Join Date
    Jan 2006
    Location
    by the beach,NSW
    Posts
    1,767

    Default

    I can't help too much, but I know that ever since DD, i've had issues with my pill. I started back on the same as I was on before and I would get shocking headaches every cycle. I tried a few different ones, but they all affected me the same. Now I just take it and only have periods infrequently when I know I'm having a week where I can handle being drugged up for 2 days.

    Hope that makes sense, afternoon 2 of being drugged up at the moment....

  3. #3

    Join Date
    Mar 2007
    Location
    Melbourne
    Posts
    4,031

    Default

    Before kids pills were great for me, after has been a different story. I now have a Mirena and I love it.
    A trip to an OB/Gynae would be a good start to see if they can nut out what is the go with your hormones. It sounds like the pill is really messing with your cycle. I found one of the best pills was Dianne.
    Or a GP who may have OB/Gynae qualifications and doesn't practice as an OB..quite a few around.

  4. #4

    Join Date
    May 2006
    Location
    Brisbane, Australia
    Posts
    1,024

    Default

    no pill ever sat right with me. i got a mirena inserted last year and i'm fairly happy with it, i still get a bit of spotting, but nothing extreme. it's just so much easier, you can get it put in then forget about it for 5 years. i'd definately speak to a doctor about it.

  5. #5

    Join Date
    Mar 2007
    Location
    Melbourne
    Posts
    4,031

    Default

    I just had a thought..perhaps let your body recover and stop all pills and try a Diaphragm?

  6. #6

    Join Date
    Dec 2008
    Posts
    8,986

    Default

    I had the same problems you're having with Triphasil. My advice would be to go on a stronger pill or one with all the same colour tablets (can't remember what the correct term is). I was changed to Monofeme when this happened to me and never had any issues.

  7. #7

    Join Date
    Jul 2008
    Location
    Balnarring, Vic
    Posts
    1,900

    Default

    I had the exact issues with the pill after dd. Maybe your hormones change after having a baby? I ended up getting the mirena. I had a bit of spotting for the first few months and then it was fine. They last 5 years so if it works for you, then they are really good.

    Sent from my GT-S5570 using Tapatalk

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •